MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1MM FBALL,ST,L; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 1MM FBALL,ST,L; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Catalog Number L-1SB-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the cutter device broke into two.According to the reporter, both pieces were removed.It was unknown if there were any delays in the surgical procedure or if a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the reported condition that the device had a broken tip was confirmed.The external features of the returned cutter were visually inspected.There was black discoloration on the tip which indicated insufficient irrigation during the procedure contrary to dfu (directions for use).The cutter was examined and photographed using 28x magnification.Based on the photographs taken the angle indicated that there was excessive force applied.The assignable root cause was traced to the user from excessive lateral or side to side force.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
1MM FBALL,ST,L
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9157007
Report Number1045834-2019-54624
Device Sequence Number11277010
Product Code HBC
UDI-Device Identifier00845384014553
UDI-Public00845384014553
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberL-1SB-G1
Device Lot NumberK463120066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1